Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 18, 2013Camden County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2013, 6:55 PM EDT for Camden County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2013, 6:55 PM EDT (22:55 UTC)
Expired
Jul 18, 2013, 7:45 PM EDT
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

County Camden County, NJ

The radar

The Philadelphia radar (KDIX), 34 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS81 KPHI 182255
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT THU JUL 18 2013

NJZ018-019-027-182345-
CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
655 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON AND CENTRAL
CAMDEN COUNTIES...

AT 653 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEDFORD LAKES...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID 
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR MEDFORD LAKES AROUND 705 PM...LEISURETOWNE 
AROUND 735 PM...TABERNACLE AROUND 740 PM AND SHAMONG AROUND 745 PM.

LAT...LON 3994 7465 3973 7472 3986 7501 3994 7497

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:49 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 18, 6:49 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT THU JUL 18 2013

.SYNOPSIS...
THE HEAT DOME ACROSS THE REGION WILL SLOWLY RELINQUISH ITS HOLD
ON THE REGION DURING THE WEEKEND. A COLD FRONT IS EXPECTED TO PUSH
THROUGH BY SATURDAY INTO SUNDAY AND THEN STALL TO OUR SOUTH AND
EAST. HIGH PRESSURE WILL MOVE ACROSS THE REGION FROM THE GREAT
LAKES ON MONDAY THROUGH WEDNESDAY. A WAVE OF LOW PRESSURE WILL
NEAR FROM THE SOUTHWEST BY THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AT 630 PM, TEMPERATURES IN OUR REGION WERE GENERALLY IN THE LOWER
AND MIDDLE 90S WITH HEAT INDEX VALUES RANGING FROM 100 TO 105.
THE EXCEPTIONS WERE THE ELEVATED TERRAIN UP NORTH AND LOCATIONS
ALONG THE IMMEDIATE COAST. TEMPERATURES WILL CONTINUE TO DECREASE
SLOWLY THROUGH THE EVENING AND OVERNIGHT, REACHING THE MIDDLE 70S
TO LOWER 80S RANGE TOWARD DAYBREAK IN MOST SPOTS.

SCATTERED TO ISOLATED CONVECTION CONTINUED ACROSS PARTS OF THE
NEW JERSEY COUNTIES OF CAMDEN, BURLINGTON AND OCEAN EARLY THIS
EVENING. IT WAS PULSE TYPE CONVECTION WITH NEW THUNDERSTORMS
DEVELOPING ON THE OUTFLOW BOUNDARIES OF COLLAPSING STORMS. AS WE
APPROACH SUNSET, THE ACTIVITY SHOULD RUN ITS COURSE. WE ARE
ANTICIPATING THAT IT WILL REMAINED CONFINED TO THOSE THREE
COUNTIES AND THE WATERS OFF OCEAN COUNTY.

WE WILL CONTINUE TO KEEP AN EYE ON THE THUNDERSTORMS OVER THE
MIDDLE SUSQUEHANNA VALLEY IN PENNSYLVANIA. THEY WERE DRIFTING TO
THE EAST SOUTHEAST. THE GUIDANCE CONTINUES TO INDICATE THAT THEY
WILL WEAKEN QUICKLY WITH THE LOSS OF DAYTIME HEATING.
NEVERTHELESS, WE WILL KEEP THE MENTION OF ISOLATED THUNDERSTORMS
IN OUR NORTHWESTERN COUNTIES FOR THIS EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS PER THE HEAT. AN EXPANSION OF EXCESSIVE HEAT WARNING THROUGH A
LARGE CHUNK OF OUR CWA WAS DONE THIS AFTERNOON. DEW POINTS TODAY
WERE HIGHER THAN FORECAST. SFC WIND FIELD IS VERY WEAK. TOMORROW
THE OVERALL WIND FIELD WILL BE STRONGER BELOW 850MB. ITS POSSIBLE
THAT THIS MIXING (LOWERING DEW POINTS) MIGHT TAKE SOME PERIPHERAL
AREAS BELOW WARNING CRITERIA. EITHER WAY ITS GOING TO BE AWFULLY
HOT AND HUMID. IN DELMARVA, THE FLOW OFF OF STEAMY CHESAPEAKE BAY
HAS RISEN THE DEW POINTS WELL INTO THE 70S TODAY AND EVEN WITH
FURTHER MIXING, COULD SEE CLOSE TO THE SAME VALUES ON FRIDAY AS
ITS THE SAME DIRECTION. HENCE THE WARNING FOR THAT AREA. THIS
LEAVES US SOUTHEASTERN NJ WHERE WE DID SEE SIMILAR DEW POINTS
TODAY OFF OF DELAWARE BAY. FOR THIS REASON WITH THEIR HEAT INDEX
FCST TO TOP AROUND 105F, THEY WERE LEFT IN A HEAT ADVISORY.

STAT GUIDANCE AND FCST THERMAL FIELDS SUGGEST A STATUS QUO FOR
TODAY. ONCE AGAIN A GFS/NAM MOS BLEND HAS BEEN LEAVING EC MOS A
DISTANT THIRD FOR THE THIRD CONSECUTIVE HOT SPELL WE HAVE HAD THIS
SUMMER. WE HAVE BEEN NOT FOLLOWING THE TRADITIONAL 10F PLUS 10 AM
TEMPS FOR MAX TEMPS, BUT JUMPING UP FASTER AND THEN A SLOW CRAWL
FROM THERE AND HAVE FOLLOWED A SIMILAR SCENARIO FOR FRIDAY IN THE
GRIDS.

WELL I COULD BE WRONG YET AGAIN BUT BASED ON ITS OWN FCST
SOUNDINGS FIND IT HARD TO JUSTIFY HOW THE WRF-NMMB DOES NOT
GENERATE ISOLATED/WIDELY SCATTERED CONVECTION ON FRIDAY. I CAN EAT
CROW TOMORROW AFTERNOON, BUT ITS MASS CONVECTIVE FIELDS HAVE BEEN
TRENDING TOWARD THE GFS THE LAST TWO DAYS AND SUSPECT ITS NULL
BASELINE HAS BLED INTO ITS MESOSCALE MODELS WHICH ARE ALSO RATHER
SUBDUED. THE GFS NWRN SHORT WAVE MAY BE TOO STRONG, BUT OTHER
MODELS ALSO HAVE SOME WEAKNESS IN THE RIDGE. SO COVERAGE MIGHT BE
A BIT TOO MUCH, BUT WE ARE CLOSER TO A GFS/CAN GGEM COMBO. BECAUSE
OF THE FCST INSTABILITY (TT >50, S.I. <-4C) AND THE DROP OF THETA
E WITH HEIGHT, HAVE TO BE CONCERNED AGAIN ABOUT PULSE SEVERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
5-WAVE MODEL GUIDANCE SHOWS THE CURRENT RIDGING SINKING FURTHER
SOUTH THROUGH THE WEEKEND. THIS ALLOWS FOR A MORE ZONAL OR
SLIGHTLY SOUTHWEST MID-LEVEL FLOW TO TAKE SHAPE WITH MULTIPLE
RIPPLES MOVING THROUGH. WEAK CENTRAL UNITED STATES TROUGHING WITH
BERMUDA RIDGING DOWNSTREAM AMPLIFIES A BIT TOWARDS THE END OF THE
NEXT WEEK, SO IT BASICALLY LOOKS LIKE THE PATTERN FROM TWO WEEKS
AGO WILL REPEAT ITSELF.

THERE WILL FINALLY BE SOME RELIEF FROM THE OPPRESSIVE HUMIDITY
LEVELS AND HEAT IN THE FORM OF A SOUTHEASTWARD MOVING COLD FRONT
OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGING CONTINUING TO SINK
FURTHER SOUTHWARD, WEAK TROUGHING BEGINS TO ENTER THE REGION BY
FRIDAY NIGHT. ON-GOING CONVECTION IS POSSIBLE LATE FRIDAY NIGHT
BEFORE DISSIPATING SATURDAY MORNING AS THE DIURNALLY DRIVEN
SURFACE TROUGH MIXES OUT. THEN WE WAIT FOR THE BETTER LIFT TO
APPROACH WITH A PRE-FRONTAL TROUGH FOLLOWED BY THE COLD FRONT
ITSELF. DAYTIME HIGHS ON SATURDAY WILL BE SEVERAL DEGREES COOLER
THAN ON FRIDAY. CONVECTIVE DEBRIS CLOUD COVER MOVING IN FROM THE
WEST-NORTHWEST AND ANY ADDED MOISTURE FROM EARLY MORNING
THUNDERSTORMS COULD PUT A DAMPER ON BETTER DAYTIME HEATING, STILL
WE SHOULD EASILY CRACK BACK INTO THE LOW-90S IN MOST SPOTS. DUE TO
THE IMMENSE AMOUNT OF LOW-LEVEL MOISTURE IN PLACE, WITH MORE
FORECASTED TO ADVECT INTO THE REGION AHEAD OF THE FRONT, WE SHOULD
CONTINUE TO HAVE ISSUES WITH EXCESSIVE HEAT HEADLINES, THOUGH
SATURDAY MAY BE MORE NEBULOUS. WITH SOME UNCERTAINTY AND CURRENT
HEADLINES IN PLACE WE WILL CONTINUE TO MENTION THE POSSIBLE NEED
FOR HEADLINES ON SATURDAY.

AS MENTIONED ABOVE, RELIEF IS ON THE WAY, BUT THE ONLY TRUE WAY
TO BREAK THE CYCLE IS TO INTRODUCE A COOLER/DRIER AIR MASS. AFTER
OUTLOOKING OUR REGION FOR SEVERAL DAYS, SPC HAS PLACED MOST OF THE
CWA IN A SLIGHT RISK FOR SATURDAY FOR SEVERE THUNDERSTORMS. WE HAD
A HEAT EPISODE BACK IN EARLY JUNE THAT WAS NOT NEARLY AS HOT OR AS
MOIST AS THIS AIR MASS. WHEN A 'COLD' FRONT CAME THROUGH TO BREAK
THE HEAT WE RECEIVED VERY LITTLE IN THE WAY OF SEVERE WEATHER WITH
THE WORST OF THE WORST STAYING WELL TO OUR NORTHEAST. THERE IS THE
POTENTIAL THAT THIS SYSTEM COULD DO THE SAME AS THE BEST SHEAR
PARAMETERS LOOK TO STAY TO OUR NORTH WITH THE UPPER JET REMAINING
LOCKED UP IN SOUTHERN ONTARIO. THE BETTER MID-LEVEL POSITIVE
VERTICAL SHEAR ALSO REMAINS NORTH ALONG WITH THE 0-6KM.

ALL THAT BEING SAID OUR SURFACE BASED INSTABILITY PARAMETERS
SHOULD BE ENOUGH TO OVERCOME THE LACK OF SHEAR. WHEN COMBINED WITH
THE SLAB-LIKE LIFTING OF THE PRE-FRONTAL TROUGH AND COLD FRONT
NUMEROUS THUNDERSTORMS SHOULD EASILY GET GOING. NOT QUITE SURE,
AGAIN WITH THE LACK OF SHEAR FOR MORE ORGANIZED CONVECTION, IF
THIS WILL BE HOME-GROWN, BUT WILL MORE THAN LIKELY HAVE TO ADVECT
IN FROM THE NORTHWEST. PULSE SEVERE CAN NOT BE RULED OUT AHEAD OF
THE FRONTAL CONVERGENCE ZONE EITHER, SO WE CONTINUE THE ENHANCED
WORDING FOR SATURDAY.

WITH THE AFOREMENTIONED PSEUDO-ZONAL FLOW ALOFT THE SURFACE COLD
FRONT REALLY DOES NOT HAVE MUCH OF A CHANCE TO PUNCH THROUGH THE
REGION ON SUNDAY. THE DOMINANT RIDGING TO OUR SOUTH AND EAST MAY
KEEP THE FRONT AT BAY AND STALL IT ACROSS OUR CWA OR JUST OFFSHORE
OF DELMARVA. THE FRONTAL PLACEMENT AND TIMING OF ANY MID-LEVEL
SHORTWAVES DEPICTS THE CHANCES FOR MORE CONVECTIVE ACTIVITY FROM
MONDAY ONWARD. GRANTED THERE IS A QUICK MOVING BOUT OF SURFACE
RIDGING THAT WILL SLIDE ACROSS OUR NORTHERN AREAS ON MONDAY, BUT
WITH THE PROXIMITY OF THE FRONT, WHEREVER IT LIES, THAT DRYNESS
COULD EASILY COME TO PASS. WE KEEP CHANCE DIURNAL CONVECTION
THROUGH MOST OF THE EXTENDED PERIOD AND TAPER THEM OFF OVERNIGHT.
THE NEXT COMPLEX LOW MAY ENTER FROM THE SOUTHWEST LATE IN THE
PERIOD AS WE TREND MORE TOWARDS A MEAN EAST COAST TROUGH.

AS FOR TEMPERATURES THROUGH THE EXTENDED. WE START OUT WELL ABOVE
NORMAL AND BRING THEM BACK MORE TOWARDS THE NORMAL END BY MONDAY.
THE COOLEST DAY OF THE WEEK MAY BE TUESDAY AND WE COULD END UP
BEING SLIGHTLY BELOW NORMAL. THEN AS THE STALLED FRONT BEGINS TO
MOVE BACK TOWARDS THE NORTH OR BECOMES ABSORBED BY THE NEXT
SYSTEM, WE SHOULD START TO SEE A SLIGHT INCREASE THROUGH THE END
OF THE PERIOD.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

WE HAVE VFR CONDITIONS THROUGH THIS EVENING WITH SOME MVFR
CONDITIONS TOWARD MORNING IN OUTLYING TERMINALS AND AIRPORTS.
CONVECTION EXPECTED TO REMAIN TOO ISOLATED TO INCLUDE IN
TERMINALS.

FOR EARLY THIS EVENING AN ISOLATED TO SCATTERED DECK OF CUMULUS
CLOUDS WILL CONTINUE. THE WIND FIELD IS VERY LIGHT ALOFT AND
EXPECTED SPEEDS SHOULD BE LESS THAN 10 KNOTS. IF THERE IS A
FAVORED DIRECTION ITS SOUTHWEST.

FOR LATE THIS EVENING INTO OVERNIGHT, SOME RESIDUAL VFR
CLOUDINESS FROM UPSTREAM CONVECTION IS POSSIBLE, BUT OVERALL
COVERAGE IS NOT EXPECTED TO FORM A CEILING AND SHOULD BE LESS AS
THE NIGHT CONTINUES. WINDS WILL BE LIGHT FROM THE SOUTHWEST LESS
THAN 6 KNOTS

LATE TONIGHT AND EARLY FRIDAY MORNING SOME MVFR CONDITIONS IN FOG
AND HAZE AT THE MORE RURAL TERMINALS AND AIRPORTS.

ON FRIDAY, A STRONGER SOUTHWEST FLOW IS EXPECTED WITH PREVAILING
SPEEDS INCREASING TO AS HIGH AS 10 TO 15 KNOTS. A SCATTERED VFR
CUMULUS DECK IS FORECAST. MORE ISOLATED TO WIDELY SCATTERED TSTMS
SHOULD FORM, BUT COVERAGE AND CONFIDENCE ABOUT IT AFFECTING THE
TERMINALS BY 18Z AND PHL THRU 00Z TOO LOW TO INCLUDE IN THIS
PACKAGE.

OUTLOOK...
FRIDAY NIGHT - SATURDAY MORNING...MOSTLY VFR.

SATURDAY - SUNDAY...MOSTLY VFR WITH SOUTHWESTERLY WINDS.
AFTERNOON STRONG TO SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO
DROP RESTRICTIONS INTO THE MVFR OR LOWER CATEGORIES.

MONDAY - TUESDAY...MOSTLY VFR. SOME AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF PHL.

&&

.MARINE...
SUB SCA CONDITIONS ARE EXPECTED THROUGH FRIDAY. THE MARINE
GUIDANCE FCST WINDS LOOK CORRECTLY LOWER AND SEAS ON WAVE WATCH
ARE ALREADY RUNNING ABOUT A FOOT TOO HIGH. THAT BEING SAID, THE
SOUTHWEST WIND ON FRIDAY SHOULD BE STRONGER THAN TODAY, BUT BELOW
SCA CRITERIA.

OUTLOOK...
TOUGH FORECAST AS WE MAY FINALLY LOSE THE STRING OF SUB-ADVISORY
DAYS, THOUGH NOT ENTIRELY CONFIDENT IN THAT ASSESSMENT. SOUTHWEST
WINDS WILL INCREASE AHEAD OF A SLOW MOVING COLD FRONT LATE FRIDAY
NIGHT IN SATURDAY. THE STRONGER SOUTHERLY SURGE MAY ALLOW SEAS TO
BUILD UPWARDS OF 5 FEET BY SATURDAY MORNING. A PREVIOUS FORECASTER
NOTED, WE STRUGGLE WITH A SOUTHERLY SURGE AND TEND TO RAMP UP SEAS
TOO FAST. THAT BEING SAID DECIDED TO HOLD OFF FOR NOW ON ANY
HEADLINES THAT MAY BE NEEDED.

OTHERWISE, STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY BE ONGOING
SATURDAY NIGHT ACROSS OUR WATERS BEFORE TAPERING OFF BY SUNDAY
MORNING. THE COLD FRONT THAT PRODUCED THE THUNDERSTORMS WILL
BISECT OUR WATERS ON SUNDAY WITH ADDITIONAL ROUNDS OF SHOWERS
POSSIBLE. THIS FRONT WILL SLOWLY SETTLE JUST TO OUR SOUTH THROUGH
THE REMAINDER OF THE OUTLOOK PERIOD...AGAIN WITH ADDITIONAL
SHOWERS NEARLY EVERYDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR PAZ060-101-
     103-105.
     HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR PAZ061-062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ070-071-
     102-104-106.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR PAZ054-055.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR NJZ008>010-
     012-013-020-027.
     HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR NJZ001-007-016-021>023.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR MDZ008-012-
     015-019-020.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...IOVINO/DANCO
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...GIGI/HEAVENER
MARINE...GIGI/HEAVENER
Hazardous weather outlook, Jul 18, 4:05 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT THU JUL 18 2013

PAZ054-055-192015-
CARBON-MONROE-
405 PM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ008>010-012-013-020-027-PAZ060-101-103-105-192015-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
405 PM EDT THU JUL 18 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AROUND 100
DEGREES ON SATURDAY AFTERNOON.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ001-007-PAZ061-062-192015-
SUSSEX-WARREN-LEHIGH-NORTHAMPTON-
405 PM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AROUND 100
DEGREES ON SATURDAY AFTERNOON.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-192015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
405 PM EDT THU JUL 18 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ016-021>023-192015-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
405 PM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX BETWEEN 100 AND
105 DEGREES ON SATURDAY AFTERNOON.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002-003-MDZ008-012-015-019-020-192015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
405 PM EDT THU JUL 18 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX BETWEEN 100 AND
105 DEGREES ON SATURDAY AFTERNOON.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-192015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-192015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS MAY PRECEDE A COLD FRONTAL
PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 18, 5:41 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT THU JUL 18 2013

NJZ026-182215-
COASTAL OCEAN NJ-
541 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OCEAN COUNTY...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEACH HAVEN
WEST...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR SURF CITY AND SHIP BOTTOM AROUND 545 PM.

LAT...LON 3967 7414 3967 7415 3960 7420 3961 7422
      3964 7422 3963 7425 3963 7427 3971 7421
      3972 7417 3971 7413

ROBERTSON
Special weather statement, Jul 18, 6:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 PM EDT THU JUL 18 2013

NJZ018-019-027-182300-
CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
613 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMDEN AND WEST CENTRAL
BURLINGTON COUNTIES...

AT 610 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARLTON...MOVING EAST
AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MARLTON LAKES AROUND 625 PM...MEDFORD LAKES
AROUND 640 PM AND TABERNACLE AROUND 700 PM.

LAT...LON 3994 7465 3973 7473 3985 7503 3997 7498

ROBERTSON
Special weather statement, Jul 18, 6:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT THU JUL 18 2013

NJZ020-027-182300-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
630 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BURLINGTON AND
SOUTHERN OCEAN COUNTIES...

AT 627 PM EDT...A STRONG THUNDERSTORM WAS NEAR OLD HALFWAY...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WARREN GROVE AROUND 645 PM...OCEAN ACRES
AROUND 650 PM...WARETOWN AROUND 655 PM AND MANAHAWKIN AROUND 700 PM.

LAT...LON 3977 7418 3976 7418 3964 7430 3982 7451
      3989 7445 3978 7418 3976 7417

ROBERTSON
Special weather statement, Jul 18, 6:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT THU JUL 18 2013

NJZ019-020-027-182345-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
639 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON AND WEST
CENTRAL OCEAN COUNTIES...

AT 636 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROWNS MILLS...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR BROWNS MILLS AROUND 645 PM...COUNTRY LAKE
ESTATES AROUND 650 PM...CEDAR GLEN LAKES AROUND 720 PM AND OLD
HALFWAY AROUND 725 PM.

LAT...LON 3995 7429 3978 7443 3995 7469 4003 7463

ROBERTSON
Special weather statement, Jul 18, 6:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT THU JUL 18 2013

NJZ020-026-182330-
COASTAL OCEAN NJ-OCEAN NJ-
648 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OCEAN COUNTY...

AT 644 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANAHAWKIN...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR SHIP BOTTOM...SURF CITY...AND HARVEY CEDARS
AROUND 700 PM

LAT...LON 3967 7414 3967 7415 3958 7422 3959 7425
      3961 7422 3964 7422 3963 7424 3960 7426
      3965 7436 3974 7433 3971 7412

ROBERTSON
Special weather statement, Jul 18, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT THU JUL 18 2013

NJZ018-019-027-182345-
CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
655 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON AND CENTRAL
CAMDEN COUNTIES...

AT 653 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEDFORD LAKES...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MEDFORD LAKES AROUND 705 PM...LEISURETOWNE
AROUND 735 PM...TABERNACLE AROUND 740 PM AND SHAMONG AROUND 745 PM.

LAT...LON 3994 7465 3973 7472 3986 7501 3994 7497

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:16 AM EDTSpecial Weather StatementPHIHunterdon59 min
Jul 18, 4:31 PM EDTSpecial Weather StatementPHIBurlington44 min
Jul 18, 5:01 PM EDTSpecial Weather StatementPHIBurlington29 min
Jul 18, 5:03 PM EDTSpecial Weather StatementPHIBurlington27 min
Jul 18, 5:40 PM EDTSpecial Weather StatementPHIOcean35 min
Jul 18, 5:41 PM EDTSpecial Weather StatementPHIOcean34 min
Jul 18, 6:13 PM EDTSpecial Weather StatementPHICamden47 min
Jul 18, 6:30 PM EDTSpecial Weather StatementPHIOcean30 min
Jul 18, 6:39 PM EDTSpecial Weather StatementPHIBurlington66 min
Jul 18, 6:41 PM EDTAreal Flood AdvisoryPHIBurlington, Camden64 min
Jul 18, 6:48 PM EDTSpecial Weather StatementPHIOcean42 min
Jul 18, 7:05 PM EDTSpecial Weather StatementPHIBurlington40 min
Jul 18, 7:14 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean61 min
Jul 18, 7:17 PM EDTSevere Thunderstorm WarningPHIOcean28 min
Jul 18, 7:33 PM EDTSevere Thunderstorm WarningPHIOcean57 min
Jul 18, 7:57 PM EDTSpecial Weather StatementPHIBurlington48 min
Jul 18, 11:38 AM EDTHeat AdvisoryPHICarbon, Monroe32 hr

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.